MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; MDLR RV RMR 38MM PLT TIP

EXACTECH, INC. EQUINOXE; MDLR RV RMR 38MM PLT TIP
Catalog Number 321-25-38
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
It was reported that the surgeon was beginning to prepare the glenoid for the baseplate.He began reaming as usual and immediately after starting to ream the pilot tip of the reamer broke off and was left behind in the glenoid.He stopped reaming and took time to retrieve the small pilot tip that was still inside the bone.It took him 5-10 minutes, but he eventually removed it.And he continued preparing the glenoid and the case was finished in the normal fashion.
 
Additional Manufacturer Narrative
Section h10: (h3) based on capa(b)(4), the broken device reported was likely the result of applying a bending moment to the reamer during use, which led to brittle fracture of the pilot tip feature.(h6) evaluation codes: 3165, 1069.

Brand Name
EQUINOXE
Common Device Name
MDLR RV RMR 38MM PLT TIP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9264691
Report Number1038671-2019-00555
Device Sequence Number11450893
Product Code KWT
UDI-Device Identifier10885862087621
UDI-Public10885862087621
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-25-38
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer01/26/2020
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;